MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL, PROSTATE SPECIFIC ANTIGEN (NONCOMPLEXED & COMPLEXED) FOR DETECTION OF PRO

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL, PROSTATE SPECIFIC ANTIGEN (NONCOMPLEXED & COMPLEXED) FOR DETECTION OF PRO
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2004
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained an elevated atellica im prostate-specific antigen (psa) lot: 337 result that on a patient after having received prostatic cancer treatment.The atellica im psa result was higher than expected, indicating a potential relapse.The sample was retested with alternate test methods and the results obtained were lower, in line with the patient's clinical history and were believed to be correct.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer obtained an elevated atellica im prostate-specific antigen (psa) lot: 337 results on a patient after having received prostatic cancer treatment.The atellica im psa result was higher than expected, indicating a potential relapse.The sample was retested with alternate test methods and the results obtained were lower, in line with the patient's clinical history and were believed to be correct.There are no allegations of patient or user intervention or adverse health consequences due to the event.The assay's instructions for use (ifu) states the following, under interpretation of results:"results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens investigated an outside of the us customer report of an elevated atellica im prostate-specific antigen (psa) lot 337 result that on a patient after having received prostatic cancer treatment.The atellica im psa result was higher than expected, indicating a potential relapse.The sample was retested with alternate test methods and the results obtained were lower, in line with the patient's clinical history and were believed to be correct.Calibration was valid and quality control (qc) recovery was within ranges.Multiple patient samples were processed for psa at the same time of the patient sample in question and no other result was questioned.The customer tested the sample with blocking tubes specific to goat, bovine and mouse.The atellica im psa result when blocking with the bovine antibodies was 0.07 ng/ml and with mouse blocking was 0.16 ng/ml indicating that these antibodies interfered with the assay.Per atellica im psa instructions for use (ifu 10997799_en rev.06, 2024-07) limitations section: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis." based on the available information, the cause of the discordant result is consistent with heterophilic interference, and this is a patient specific issue.A product problem was not identified.Siemens filed initial mdr 1219913-2024-00446 on 23-oct-2024.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL, PROSTATE SPECIFIC ANTIGEN (NONCOMPLEXED & COMPLEXED) FOR DETECTION OF PRO
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20514851
Report Number1219913-2024-00446
Device Sequence Number17942985
Product Code MTF
UDI-Device Identifier00630414599816
UDI-Public(01)00630414599816(10)28703337(17)241214
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Model NumberN/A
Device Catalogue Number10995663
Device Lot Number28703337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/27/2025
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale